

Draft - v.3

# JOINT COUNCILS MEETING AGENDA

**WEDNESDAY, FEBRUARY 27, 2019** 

8:30 a.m. - 4:30 p.m. EST

**Crowne Plaza Gatineau-Ottawa Hotel** 

**MEETING ROOM: Salon des Nations** 

BREAKFAST: 7:30 A.M. - 8:25 A.M. EST - Terrasse des Nations

#	TIME	JOINT COUNCILS PRIORITY	OBJECTIVE	ACTION	LEADS		
	8:30- 8:40 a.m.	Welcome	Roundtable introduction of PSCIOC & PSSDC Members and Observers		PSSDC/PSCIOC Co-Chairs		
1	8:40- 8:50 a.m.	Administrative Matters	A) Approval of Record of Decision from September 26, 2018 in-person meeting, Whitehorse (TAB 1A)	For approval	Heather Sheehy		
	(10 min)		B) Acceptance of February 27, 2019 meeting agenda (TAB 1B)	For approval			
			C) Joint Councils Action Items (TAB 1C)	For review			
			D) Joint Councils Bring Forward Agenda (TAB 1D)	For information			
2	8:50 – 9:20	Ottawa Showcase	Presentation by Canadian Digital Service (CDS) (TAB 2)	_	Intro: Alex Benay		
	a.m. (30 min)	Presentation	The Government of Canada must embrace new methods and tools to improve how it designs, builds, and delivers services. The Canadian Digital Service (CDS) is bringing together the skills and expertise needed to accelerate this change. <a href="https://digital.canada.ca/">https://digital.canada.ca/</a>	For information / discussion	Presenters: CDS – tbc		



3 9:20 – 9:35 a.m. (15 min) \*\*

> 9:35 – 10:20 a.m. (45

min)

DIGITAL IDENTITY



### **Digital Identity Priority (TAB 3A to 3X)**

A) Declaration for Digital Identity

B)

#### POLICY & GOVERNANCE:

#### **Objective:**

- In-depth discussion related to the three Guiding Principles and three themes of Accountability found in the Public Policy Recommendations paper:
- **1.** An individual's right to an identity cannot be compromised;
- 2. Privacy and Security are critical in allowing Canadians to participate confidently in the digital society; and
- 3. Convenience and Choice are key drivers for citizens
- Discussion on next steps how this work can enable and/or create challenges for other priority areas

#### **Expected outcomes:**

- Endorsement of the three Guiding Principles
- Discussion on the three general themes of accountability that apply across all identified components of a trusted digital identity: Privacy and Security Requirements, Establishment & Use of Digital Identities, and Foundational Evidence of Identity.

#### **BREAK**

C) PAN-CANADIAN TRUST FRAMEWORK (PCTF):

For discussion / feedback

Intro: Sandra Cascadden

Digital Identity Priority Stream Co-Leads Jackie Stankey, AB Sophia Howse, BC

(Digital Identity coleads will introduce co-presenters)

IMSC Co-Chairs: Marc Brouillard, TBS Robert Devries, ON

10:20 -10:35

10:35

a.m.

11:20 a.m.



(45 min) \*\* The Pan-Canadian Trust Framework (PCTF) enables Canada's full and secure participation in the global digital economy through economic sector innovation and the enablement of modernized digital service delivery. The PCTF supports open government principles.

#### **Objective:**

"Trusted digital identity person is true when authenticated user, proof of identity, and notice and consent are all true."

- Progress report on PCTF and work underway
- Discussion on the role of TFEC (Trust Framework Executive Committee)
- Presentation of Beta version of the Verified Person Trust Framework
- Progress report on the testing of the PCTF operationally

#### **Expected outcomes:**

- Better understanding of the "what" of PCTF and the appropriate roles and responsibilities of the public and private sectors with respect to the PCTF (trusted digital identities) - what are the areas for collaboration and how should the Joint Councils proceed on this. The digital identity space is a rapidly changing environment, the lines between the public and private sectors are blurring, so what must continue to be the role or function of the public sector vs private sector in digital identity (i.e. disruptive technologies, government providing services/goods where there is no incentive for the public sector to provide, emerging technologies resulting in new goods and services)?
- Better understanding of the relationship between IMSC and DIACC. What is DIACC's role in respect to the PCTF. Who is responsible (accountable) for the PCTF and how will future changes to the PCTF be



11:20 - 12:00 p.m. (40 min)		managed. Does changes to the PCTF require Joint Councils' review and/or approval? What are the next steps to move the PCTF forward and how can the Joint Councils play a larger role?  D)  PILOTS:  Objective:  ISED: Demo of the Verified Organization pilot  Expected outcome:  Discussion on how digital identity can be used as an enabler to also support business and entrepreneurs	Vidya ShankarNarayan ISED
12:00 -	- 1:00 p.m.	LUNCH - Terrasse des Nations	
1:00 – 1:30 p.m. (30 min)	Session continues	COMMUNICATIONS & COLLABORATION:  Objective:  Progress report on Communications: how to socialize Digital Identity in jurisdictions, including communications to engage DMs' to sell the value proposition, given agreement that awareness and engagement is confined to small pockets  Discussion on preparation for a presentation to Clerks and Cabinet Secretaries  Progress report and discussion on the Digital Identity Priority Roadmap  Expected outcome:  Better understanding of expected deliverables (next steps) for digital identity priority based on roadmap	Intro: Heather Sheehy  Digital Identity Priority Stream Co-Leads Jackie Stankey, AB Sophia Howse, BC



4	1:30 -	Partnerships	GoC Digital Academy (TAB 4)	For	Intro: Sandra
-	2:00	i aitiici siiips	COO Digital Academy (TAB 4)	information /	Cascadden
	p.m.		Objective:	feedback	
	•				Presenter:
	(30		Overview of GoC Digital Academy		Christopher
	min)		Discussion on opportunity for FPTM		Allison, tbc
			participation/partnership		
			The Office of the CIO wants to ensure that the		
			Digital Academy meets the requirements from a		
_	2:00 -	CLIENT	PSCIOC members' (jurisdictions) perspective.  Death Notification Working Group (TAB 5)	For	Intro: Natasha
5	2:00 <b>–</b> 3:15	CENTRIC	Death Nothication Working Group (TAB 3)	discussion /	Clarke
	p.m.	SERVICES	Objective:	feedback	Olarko
	•	<u>OLITTICEO</u>	<ul> <li>Discussion on the outcome of the January</li> </ul>	Toodbaok	DNWG Co-
	(60 min)		DNWG Workshop on scope, governance		Chairs:
	111111)		and path forward		Anik Dupont,
			<ul> <li>Discussion on next steps to advance this</li> </ul>		ESDC
	Break		priority		Anne Matthews,
	(15				ON
	min)		Expected outcome:		Ron Hinshaw, BC
			Further details will be available following the DNING Workshop in Toronto in lete		
			the DNWG Workshop in Toronto in late January 2019		
			January 2019		
6	3:15 –	JOINT	Logic Model (TAB 6)	For	Intro: Heather
	3:40	COUNCILS		discussion /	Sheehy
	p.m.	LOGIC MODEL	Objective:	feedback	-
			<ul> <li>Review Strategist Analyst's workplan and</li> </ul>		Natasha Clarke
	(25		process for working with Co-Chairs,		Sophia Howse
	min)		members and working group's co-chairs for		(former co-chairs
			reporting to/getting direction on this work  Progress report on updated Joint Councils		of the Framework Working Group)
			Progress report on updated Joint Councils     Logic Model to reflect the current work of the		vvorking Group)
			Councils and all working groups		Cathy Kealey,
			o		JC Strategic
					Policy Analyst
			Expected outcome:		
			Logic Model that reflects the current and		
			future work of the Councils vis-à-vis its three		
			main priorities		
			Better understanding of how the work of all the working groups support the priorities of		
			the working groups support the priorities of the Councils		
			<ul> <li>Better understanding of the interconnections</li> </ul>		
			and alignment of the work of the Joint		
			Councils vis-à-vis the work and priorities of		
ш		<u> </u>		1	ı



_				Service of the latest of the l	The second second
			the PSSDC and PSCIOC (what are the gaps		
			and how to leverage opportunities)		
7	3:40 –	<u>DIGITAL</u>	<u>Digital Strategy Working Group (TAB 7)</u>	For	Intro: Natasha
	4:10	<b>STRATEGY</b>		discussion /	Clarke
	p.m.	_	Objective:	feedback	
					Digital Strategy
	(30		Session under development		Co-Chairs:
	min)		Discussion on future work to define the		Guy Gordon, MB
			Scope of Work for the Digital Strategy		Sean McLeish,
			Working Group and next steps		YT
					Mark Burns, YT
			Expected outcome:		
			Confirm next steps related to the work of the  Pinital Claster Washing Course		
8	4:10 -	Canada Onar	Digital Strategy Working Group	For	Intro: Nov Bono:
0	4:10 –	Canada Open Government	Canada Open Government Working Group	information	Intro: Alex Benay
	p.m.	Working Group	(TAB 8)	IIIIOIIIIalioii	COG Working
	-	Working Group	Objective:		Group Co-Chair:
	(15		<ul> <li>Progress report on the work of the Canada</li> </ul>		Mélanie Robert,
	min)		Open Government Working Group		TBS
			<ul> <li>Canada's Leadership and the 2019 Open</li> </ul>		
			Government Partnership Global Summit		
			,		
			Expected outcome:		
			<ul> <li>Update on the activities of the Canada Open</li> </ul>		
			Government Working Group as it relates to		
			the priorities of the Councils.		
			o Raise awareness and engage on Canada's		
			global leadership opportunities on open		
			government		
	1.05	Othor	A) Undates from IC Working Crowns		Hoothar Chashy
9	4:25 – 4:30	Other Business:	<ul><li>A) Updates from JC Working Groups:</li><li>Privacy Sub-Committee &amp; GDPR Sub-</li></ul>	For	Heather Sheehy
		Business:	Committee (TAB 9A)	information	
	p.m.		Research Committee (TAB 9B)	iiioiiialioii	
	(5 min)		1 1000aion Committee (1AD 3D)		
	(=)		B) Announcement of the 2018 Award Winner of		Dan Batista,
			the ICCS Heintzman Leadership Award		ICCS
			(award presentation at the Official Dinner)	For	
				information	
			C) Next in-person meeting of the Joint Councils: Sept. 25, 2019, Winnipeg, MB		
			D) Upcoming JC Teleconferences:		
			• TBC – April 2019		



	• TBC	C – May/June 2019 C – July/August 2019	
4:00			

#### 4:30 p.m. | Adjournment of Joint Councils Meeting

5:50 p.m. Delegates to meet in the lobby of the Crowne Plaza Gatineau Hotel to board bus for Dinner.

# OFFICIAL JOINT COUNCILS DINNER & PRESENTATION OF THE ICCS HEINTZMAN LEADERSHIP AWARD

# **National Arts Centre / Centre National des Arts**

# The Lantern Room

(1 Elgin Street, Ottawa)

Pre-Dinner Reception: 6:10 – 6:40 p.m.
Remarks by Ralph Heintzman: 6:45 p.m.
ICCS Heintzman Leadership Award presentation: 7:00 p.m.

Official Dinner: 7:15-9:00 p.m.

#### **Business Attire**

The National Arts Centre (NAC) is a Canadian centre for the performing arts. The NAC has clearly defined its national role in Canada's performing arts, through partnerships, through assisting artists and companies throughout the country, for bringing the best of what each region of the country has to offer to Canada's capitol in the now bi-annual Scene festival. In a world drowning in fast-changing electronic media of all types, the work at the NAC demonstrates the ageless importance of the live performance and that "there is no substitute for the real thing". The NAC was designated a National Historic Site of Canada in 2006.